Michigan, 2021Damaging Winds in Michigan, June 11, 2021
June 11, 2021 · NWS GRR · 3 events in 2 counties and zones
Isolated severe storms brought down several trees during the late afternoon and early evening hours across portions of Clare and Ionia counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms brought down several trees during the late afternoon and early evening hours across portions of Clare and Ionia counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 11, 1:55 PM EST, 55 minutes earlier.
Area forecast discussion, Jun 11, 1:55 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
255 PM EDT Fri Jun 11 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 255 PM EDT Fri Jun 11 2021
- Chances for rain into this evening and on Saturday
- Cooling off and drying out next week
&&
.DISCUSSION...(This evening through next Friday)
Issued at 255 PM EDT Fri Jun 11 2021
- Chances for rain into this evening and on Saturday
Some strong updrafts with reflectivity cores above the minus 20C
level are currently seen on radar just off the northeast corner of
the forecast area and some of these could impinge on Clare County
and our far eastern counties into the evening before they
diminish after sunset.
Patchy dense, but shallow fog is possible in spots again tonight
then clouds and showers move in from the west during the morning
and afternoon as a sfc trough/weak cold front moves through.
Expect a few stronger updrafts with the chance for small hail and
strong downdrafts in the afternoon, generally east of US 131 where
LIs of minus 5 to minus 8 and CAPES over 2000 J/kg are progged
during the afternoon. One limiting factor is deep layer shear
is relatively weak at around 20 to 25 knots.
- Cooling off and drying out next week
Longwave pattern becomes more amplified across the CONUS early
next week with upper troughing across the NE CONUS and ridging in
the West. A cold front could bring rain showers Sunday night,
followed by drier and cooler weather as a Canadian anticyclone
builds into the Great Lakes. Dew points will be falling quite
dramatically, and low temperatures in the 40s are possible by
Wednesday morning.
Dry weather should prevail until Friday as northern stream
shortwave trough tops the western ridge and a sfc cold front sags
into the central Great Lakes bringing the chance of showers.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1200 PM EDT Fri Jun 11 2021
Fair wx with VFR conditions will continue at most of the terminals
this afternoon and evening. Isolated showers and storms are
expected to develop mid to late afternoon and could clip KLAN but
should otherwise stay north to northeast of the rest of the
terminals.
Patchy fog will develop overnight and will likely impact all the
terminals during the early to mid morning hours Saturday and cause
conditions to deteriorate to MVFR and potentially IFR. Fog will
dissipate by late morning Saturday with VFR conditions to follow
through 18Z. Development of scattered showers and isolated
thunderstorms is possible tomorrow but potential is too low to
warrant inclusion in any of the terminal forecasts for now.
&&
.MARINE...
Issued at 255 PM EDT Fri Jun 11 2021
Areas of fog are possible again tonight. Scattered thunderstorms
are expected on Saturday. Northwest winds could gust over 20 knots
on Saturday afternoon and evening but most of the weekend should
see winds less than 20 knots and waves less than four feet.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Laurens
MARINE...Ostuno
Hazardous weather outlook, Jun 11, 4:05 AM EST, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
505 AM EDT Fri Jun 11 2021
MIZ037>040-043>046-050>052-056>059-064>067-071>074-120915-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
505 AM EDT Fri Jun 11 2021
This hazardous weather outlook is for portions of southwest Lower
Michigan.
.DAY ONE...Today and Tonight
Thunderstorms are in the forecast for this afternoon and evening.
Severe weather is not expected. Lightning and locally heavy rain
will accompany the storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms are possible again Saturday afternoon and evening.
Lightning and locally heavy rain will remain the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ844>849-120915-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
505 AM EDT Fri Jun 11 2021
This hazardous weather outlook is for portions of southwest Lower
Michigan.
.DAY ONE...Today and Tonight
Areas of dense fog will be possible on Lake Michigan both today
and tonight.
A small chance for an isolated thunderstorm exists this evening,
but most storms should remain over land.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Areas of dense fog will remain possible into Saturday. An isolated
thunderstorm is also possible Saturday afternoon and evening.
There is a chance for a period of higher waves from Saturday night
into Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
DUKE
In the hours before
Special weather statement, Jun 11, 2:23 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
323 PM EDT Fri Jun 11 2021
MIZ040-112030-
Clare-
323 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARE COUNTY...
At 323 PM EDT, a strong thunderstorm was located near Skeels, or 7
miles northwest of Gladwin, moving south at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
This storm will remain over mainly rural areas of eastern Clare
County.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4416 8461 4382 8461 4382 8468 4411 8473
4416 8462
TIME...MOT...LOC 1923Z 358DEG 19KT 4404 8462
OSTUNOThunderstorm Wind, Clare
- When
- June 11, 2:50 PM EST to 2:55 PM EST
- Where
- Clare County, 4.52 mi E of Harrison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 44.030, -84.710
Multiple trees were blown down five miles east of Harrison.
Thunderstorm Wind, Clare
- When
- June 11, 3:25 PM EST to 3:28 PM EST
- Where
- Clare County, 0.85 mi NE of Farwell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 43.840, -84.860
Several trees were blown down in and near Farwell.
Thunderstorm Wind, Ionia
- When
- June 11, 5:00 PM EST to 5:02 PM EST
- Where
- Ionia County, 0.51 mi E of Muir
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 43.000, -84.940
The public reported that several trees were blown down in and near Muir.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 11 to 12, 2021$225,000 · 1.25 in hail · 31 events
- Damaging Winds in Minnesota, June 11, 2021$128,000 · 61 kt wind · 4 events
- Damaging Winds in Kansas, June 11, 2021$85,000 · 63 kt wind · 11 events
- Damaging Winds in South Dakota, June 11, 20211 injured · $54,000 · 61 kt wind · 10 events
- Tornado and Hail in Missouri, June 11, 2021$30,000 · EF0 · 30 events
- Damaging Winds in Wisconsin, June 11, 2021$81,000 · 65 kt wind · 5 events
- Damaging Winds in Georgia, June 11 to 12, 2021$56,000 · 50 kt wind · 8 events
- Flash Flooding in Virginia, June 11, 202139 events
- Hail and Damaging Winds in North Dakota, June 11, 20211.75 in hail · 37 events
- Hail and Damaging Winds in Kansas, June 11, 20211 in hail · 34 events
- Flood and Hail in Kansas, June 11, 20211 injured · 2.5 in hail · 23 events
- Flash Flooding and Debris Flow in Virginia, June 11, 2021$30,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953779, 953780, 953778.